# SDR CA190326009

- Difficulty date: March 26, 2019
- Submitted: August 17, 2020
- Operation: General aviation
- Make and model: Hughes 369D
- Aircraft time: 20,678 hours
- Engine: Allsn 250C20B
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Part number: 6890550
- Condition: Fod
- Part time: 10,502 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: C
- Precautionary procedure: C

## Discrepancy

(CAN) THE RENTAL ENGINE RAN HOT FROM THE FIRST DAY I FLEW IT. THE STARTS WHERE VERY SLOW BUT STILL IN PARAMETERS. THE TOT WAS APPROX. 580 DEGREES AT GROUND IDLE AND 580-600 AT FLIGHT IDLE WITH 18-20 PSI TQ. THE SECOND STARTS WERE OK, THEY WOULD BE ON THE HOTTER END BUT NOTHING MAJOR. AT 3000FT PA WE WERE ONLY GET 55-58 PSI WITH MAX CONTINUOUS TOT AT 737 DEGREES. THE COMPRESSOR STALLED/POPPED ON US FOR THE FIRST TIME WHEN WE WERE LIFTING OFF THE GROUND. THERE WAS NO BIG POWER SETTING CHANGE TO GET OFF THE GROUND, APPROX. 10-12 PSI/SEC. JUST AS THE SKIDS WERE GETTING LIGHT ON THE GROUND IT POPPED. WE PUT THE POLE BACK DOWN SLOWLY AND BROUGHT THE ENGINE BACK DOWN TO GROUND IDLE TO HAVE A LOOK AROUND. EVERYTHING SEEMED TO BE OK AROUND THE AIRCRAFT AND IN THE ENGINE BAY, ALL TEMPS AND PRESSURES WERE INDICATING IN NORMAL THE OPERATING RANGE, WE CONTINUED OUR OPERATION. THE ENGINE THEN POPPED/STALLED IN FLIGHT WITH A SIMILAR POWER CHANGE AND AROUND 50 PSI. WE LANDED, SHUT DOWN AND LOOKED EVERYTHING OVER AND STILL COULD NOT FIND ANYTHING. IT DID THAT A FEW MORE TIMES, ONCE ON FINAL APPROACH WITH NO POWER CHANGE AT 35 PSI TQ. WE CHANGED THE BLEED VALVE AND FCU TO SEE IF THAT WOULD HELP. THE POPPING/STALLING SEEMED TO GO AWAY WITH THE INSTALL OF THE NEW PARTS, BUT THE TOT WAS STILL VERY HOT AND ENGINE POWER CHECK READ -40, WE DEEMED IT UNABLE TO FLY FOR WORK PURPOSES, AND RETURNED TO MAIN BASE. (TC# 20190326009)
